advertisement
Question
Posted by: Jes | 2012/10/12

2nd Opinion on Antidepressent - Valdoxan

Hi Doc

I''m suffering from Post Natal Depression, my baby is 4 months old.

I was initially on Depramil 40mg (put on by my GP) and had a relapse a month after birth. I saw my Psychiatrist and she put me on to Valdoxan 25mg on 17 August. I have improved slightly however i still felt down and hectic anxiety and lack of interest in doing things - everything seemed like a huge challenge. So my dosage was upped 2 weeks ago to 50mg. A week after that my anxiety got worse and my Psychiatrist added Wellbutrin.

I felt good for a week, and now am feeling horrible again, hectic anxiety and feeling that i''m slipping back.

Can you please advise if this is normal/common, today i''m effectively on week 8 of taking the Valdoxan.

Should i wait longer or insist on trying another AD? and what would you recommend?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Obviously, you basically need to discuss this in detail with your psychiatrist, who will know all the most relevant details. I haven't come across Valdoxan causing increased anxiety, though some antidepressants certainly can, but with the added psychological and hormonal components of a PND, one needs to be flexible in considering alternative treatments. Within 4 weeks, let alone 8, on any AD, one should have seen its full potential benefits, and if its not adequate, one would then consider trying an original tactic.
Sometimes, too, its worth adding some CBT style counselling from a psychologist to the mix, to help deal with the inevitable psychol;ogical aspects of such illnesses.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2012/10/13

Obviously, you basically need to discuss this in detail with your psychiatrist, who will know all the most relevant details. I haven't come across Valdoxan causing increased anxiety, though some antidepressants certainly can, but with the added psychological and hormonal components of a PND, one needs to be flexible in considering alternative treatments. Within 4 weeks, let alone 8, on any AD, one should have seen its full potential benefits, and if its not adequate, one would then consider trying an original tactic.
Sometimes, too, its worth adding some CBT style counselling from a psychologist to the mix, to help deal with the inevitable psychol;ogical aspects of such illnesses.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement